A 64-year-old male asked:
my 93 year old mother who is due to start warfarin takes a multivitamin and mineral tablet containing vitamin k. should she stop the multivitamin?
2 doctor answers
Dr. John Munshower answered
29 years experience Family Medicine
Most likely-Yes: Certainly, all the meds, including vitamins and over the counter need to be discussed with her warfarin/coumadin coordinator. Vit k, especially, which is a reversal agent used when the Coumadin "levels" are too high, will definitively interact with the Coumadin and make it difficult to manage properly. As stated, discuss with the treating provider for continuity of care. Best wishes.
Answered on Sep 5, 2020
Dr. J mark Rheudasil answered
37 years experience Vascular Surgery
Yes: Vit k containing vitamins should not be taken with coumadin--- which, is not an innocuous medication for a 93 year old patient. Make sure the risk of bleeding and Coumadin (warfarin) related complications is outweighed by the condition being treated..
Answered on May 21, 2015
90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:
People also searched for:
Connect by text or video with a U.S. board-certified doctor now — wait time is less than 1 minute!